Louisiana, 2010Hail and Damaging Winds in Louisiana, May 26, 2010
May 26, 2010 · NWS SHV · 11 events in 5 counties and zones
A very unstable and moist airmass developed across the region during the afternoon and evening hours of May 26th. Weak northerly flow aloft allowed for a weak disturbance to move southward out of central Arkansas during the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very unstable and moist airmass developed across the region during the afternoon and evening hours of May 26th. Weak northerly flow aloft allowed for a weak disturbance to move southward out of central Arkansas during the afternoon. This in combination with a weak thermal boundary in the lower levels of the atmosphere proved to be the trigger for scattered to numerous showers and thunderstorms across the region. Additional thunderstorm activity developed along remnant outflow boundaries and a few of these storms became severe. Damaging wind gusts were the main threat of the afternoon and evening along with a few large hail reports.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 26, 10:15 AM CST, 3 hours 13 minutes earlier.
Area forecast discussion, May 26, 10:15 AM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 AM CDT WED MAY 26 2010
.DISCUSSION...
FORECAST ON TRACK. NO CHANGES AT THIS TIME.
&&
.AVIATION...
SCATTERED AREAS OF MID LVL CLOUD COVER DISSIPATING...WITH 10 AM
TEMPS IN UPPER 70S NORTH AND LOWER 80S SOUTH. 12Z SOUNDINGS ACROSS
AREA CONTAINING DEEP MOISTURE AND INSTABILITY...WITH LIMITED CAPPING
INVERSION PRESENT. EXPECTING AFTN SCATTERED CONVECTION AT ELD AND
MLU...AND POSSIBLY SHV AND TXK...AS WEAK SHORT WAVE SINKS SWD INTO
AREA. SOME PATCHY FOG PSBL OVERNIGHT...MOSTLY WHERE RAINFALL OCCURS
THIS AFTN OR EVE...AS SFC WINDS REMAIN LIGHT THRU PERIOD./VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 93 69 93 69 92 / 30 30 20 20 20
MLU 90 66 91 68 91 / 30 30 20 20 20
DEQ 89 64 90 66 89 / 30 30 20 20 10
TXK 90 68 91 68 90 / 30 30 20 20 10
ELD 90 65 90 67 90 / 30 30 20 20 20
TYR 93 68 92 69 92 / 30 20 20 20 10
GGG 92 68 92 68 92 / 30 20 20 20 10
LFK 93 67 93 69 94 / 30 20 20 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
14
Hazardous weather outlook, May 26, 11:00 AM CST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED MAY 26 2010
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED MAY 26 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...
EAST AND SOUTHEAST TEXAS...AND SOUTHEAST OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY
EVENING. A FEW STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL...
BUT SHOULD REMAIN BELOW SEVERE LIMITS. NO ORGANIZED HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
ISOLATED TO SCATTERED MAINLY AFTERNOON AND EARLY EVENING
THUNDERSTORMS WILL BE POSSIBLY THROUGH THE MEMORIAL HOLIDAY WEEKEND
AND INTO THE EARLY PART OF NEXT WEEK. NO ORGANIZED HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, May 26, 12:34 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
134 PM CDT WED MAY 26 2010
LAZ001-002-261915-
BOSSIER-CADDO-
134 PM CDT WED MAY 26 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CADDO AND BOSSIER...
INCLUDING THE FOLLOWING LOCATIONS...
BELCHER...BENTON...BLANCHARD...GILLIAM...HOSSTON...PLAIN DEALING
AND RODESSA...
AT 128 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE DETECTING
A CLUSTER OF STRONG THUNDERSTORMS...ACROSS NORTHERN PORTIONS OF
CADDO AND BOSSIER PARISHES...MOVING SLOWLY TO THE SOUTHWEST AT 15
MPH.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORM.
VIISpecial weather statement, May 26, 12:49 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
149 PM CDT WED MAY 26 2010
TXZ137-150-261930-
GREGG-RUSK-
149 PM CDT WED MAY 26 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 230 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
GREGG AND RUSK...
INCLUDING THE FOLLOWING LOCATIONS...
HENDERSON...JOINERVILLE...KILGORE...LONGVIEW...NEW LONDON AND
TURNERTOWN...
AT 145 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE DETECTING
A STRONG THUNDERSTORM NEAR LONGVIEW...MOVING SOUTHWEST AT 15 MPH. OTHER
STORMS TO THE SOUTH OF LONGVIEW WERE ALSO INCREASING IN INTENSITY.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
VIISpecial weather statement, May 26, 12:57 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
157 PM CDT WED MAY 26 2010
OKZ077-261945-
MCCURTAIN-
157 PM CDT WED MAY 26 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 245 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BATTIEST...BEACHTON...BETHEL...MOUNT HERMAN...SHERWOOD...
SMITHVILLE AND WATSON...
AT 151 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE DETECTING
A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF OCTAVIA...AND WAS MOVING
SOUTHWEST AT 15 MPH. THIS STORM WILL LIKELY AFFECT BATTIEST...AND
BETHEL.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
VIISpecial weather statement, May 26, 1:18 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
218 PM CDT WED MAY 26 2010
TXZ149-150-152-262000-
CHEROKEE-NACOGDOCHES-RUSK-
218 PM CDT WED MAY 26 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
RUSK AND CHEROKEE...
IN EASTERN TEXAS...
NACOGDOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
HENDERSON...JOINERVILLE...NEW SALEM...PONTA...SACUL AND
TURNERTOWN...
AT 214 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE DETECTING
A STRONG THUNDERSTORM NEAR TURNERTOWN...OR 6 MILES WEST OF
HENDERSON...MOVING SOUTHWEST AT 15 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
VIIThunderstorm Wind, Bossier
- When
- May 26, 1:28 PM CST
- Where
- Bossier County, (Bad)barksdale Afb
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Other Federal Agency
- Coordinates
- 32.500, -93.670
A 62 mph wind gust was measured by the wind equipment at the Barksdale Air Force Base in Bossier City, Louisiana.
Thunderstorm Wind, Caddo
- When
- May 26, 1:28 PM CST
- Where
- Caddo County, 0.69 mi S of Jewella
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.470, -93.800
Trees were downed along with a flag pole in the Townsouth Subdivision in southeast Shreveport.
Thunderstorm Wind, Bossier
- When
- May 26, 1:30 PM CST
- Where
- Bossier County, 0.58 mi E of Fosters
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 32.520, -93.660
Trees were downed in the Shady Grove Subdivision in south Bossier City. One tree fell on a pickup truck and another did damage to a car patio. No injuries were reported.
Thunderstorm Wind, De Soto
- When
- May 26, 3:20 PM CST
- Where
- De Soto County, 0.59 mi E of Logansport
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.970, -93.990
A tree was downed off of Hwy. 191 and Fisher Lane.
Hail, Ouachita
- When
- May 26, 4:19 PM CST
- Where
- Ouachita County, 1.35 mi ENE of Steven
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.510, -92.150
Thunderstorm Wind, Ouachita
- When
- May 26, 4:23 PM CST
- Where
- Ouachita County, 1.35 mi ENE of Steven
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.510, -92.150
Local television meteorologist measured a wind gusts to 60 mph in West Monroe at the KTVE studios.
Hail, Ouachita
- When
- May 26, 4:30 PM CST
- Where
- Ouachita County, 1.35 mi ENE of Steven
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 32.510, -92.150
Quarter sized hail was reported on Fern Street in West Monroe.
Thunderstorm Wind, Ouachita
- When
- May 26, 4:30 PM CST
- Where
- Ouachita County, 1.35 mi ENE of Steven
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.510, -92.150
A large tree was downed near the Forty Oaks Farm Road and Good Hope Road intersection in West Monroe.
Thunderstorm Wind, Ouachita
- When
- May 26, 4:35 PM CST
- Where
- Ouachita County, 0.9 mi SW of Lakeshore
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.510, -92.080
A tree was downed on a powerline on Roland Road in Monroe.
Thunderstorm Wind, Ouachita
- When
- May 26, 4:35 PM CST
- Where
- Ouachita County, 0.69 mi N of Millhaven
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.510, -91.980
Trees were downed on the edge of Interstate 20, one half mile east of the Millhaven Road exit.
Thunderstorm Wind, Caldwell
- When
- May 26, 5:30 PM CST
- Where
- Caldwell County, 2.24 mi NW of Burlington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.950, -92.230
A tree was downed...along with powerlines in the community of Kelly, Louisiana.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New York, May 26, 20102 deaths · 1 event
- Tornadoes and Flash Flood in Colorado, May 26, 20101 injured · $70 million · EF0 · 59 events
- Hail in Wyoming, May 26, 2010$46 million · 1.75 in hail · 2 events
- Flash Flooding and Hail in Illinois, May 26, 2010$9.8 million · 1.75 in hail · 13 events
- Tornado and Hail in Louisiana, May 26, 2010$5.0 million · EF0 · 15 events
- Hail in Colorado, May 26, 2010$2.0 million · 3 in hail · 22 events
- Hail and Damaging Winds in Massachusetts, May 26, 2010$708,000 · 1.75 in hail · 39 events
- Hail and Damaging Winds in Vermont, May 26, 20101 injured · $385,000 · 1 in hail · 32 events
- Tornado and Flood in Illinois, May 26, 2010$230,000 · EF0 · 6 events
- Flash Flood and Hail in Montana, May 26, 2010$130,000 · 1.75 in hail · 11 events
- Tornado and Flash Flooding in Montana, May 26 to 28, 2010$52,000 · EF0 · 14 events
- Hail and Damaging Winds in Connecticut, May 26 to 27, 2010$41,000 · 1.5 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222233, 222234, 222239, 222245, 222232, 222241, 222242, 222243, 222244, 222246, 222247.